Rear End Crack Skin Irritation 2nd post; nobody responded last week and this had gotten serious
I'm having a sking problem with the area just above and below my butt crack...not on my actual rectum; just the skin at the top and bottom. I'm 42, weekend athlete that rides mountain bike and swims often. This past summer around August, I developed irritation in these two areas after riding with cycling shorts 3 times in one week. Having a 2 year old, I started using Balmex that we had around the house but it didn't help.
This is now going on four months and getting more irritating. I started using baby wipes after bm, but not helping. I've tried just about every antibiotic cream and 1% hydrocortisone but nothing works. When I sit on the toilet, it spreads the skin and stings. Again, there is nothing in my actual rectal area, just the 1-2 inches above and below it. When I look with mirror it is pinkish red with many small cracks.
Three weeks ago I got fairly bad sinus infection and was put on two oral antibiotics but they did not help this skin problem (did clear up my sinus though).
Can anyone offer any advice? This is getting quite uncomfortable and I'm too embarrassed to visit the doctor unless nothing else works!
This is the holiday season so please realize that many of our health professionals and our board moderators and staff are on holidays and so may not get to questions as quickly. Another moderator has replied to your question on your other thread:
I've had this prob before and vaseline worked for me. Put it on after bathing that way it absorbs and sooths the skin. I'm pretty sure it's from perspiration or friction when you cycle so before exercise sprinkle some cornstarch baby powder in the area to keep it dry when you perspire.
It is possible that you're experiencing either a yeast or fungal infection as the result of the friction, heat, moisture, and contact with the fabric of your bicycling shorts. This is merely speculation. I cannot possibly provide a diagnosis without the benefit of a physical exam and access to your past medical history.
As for being embarrassed about going to the doctor, we've all seen much worse. You're doing yourself a disservice by continuing to suffer when a single trip to the doctor could likely quickly diagnose your problem and get you started on a treatment regimen that will provide relief.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.